MAUDE Adverse Event Report: STRYKER TRAUMA KIEL RECONSTRUCTION NAIL R1.5, TI, LEFT T2 RECON 9X360 MM X 125; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL RECONSTRUCTION NAIL R1.5, TI, LEFT T2 RECON 9X360 MM X 125; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 1843-0936S
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Injury (2348); Hip Fracture (2349); Limb Fracture (4518)
Date of Event 07/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided in a supplemental report.Device discarded.
 
Event or Problem Description
As reported: "t2 reconstruction nail was used as a therapeutic material for subtrochanteric fractures of the femur on may 29.On july 16, when an outpatient visit was made to take a radiograph because of a fall, the presence of bone fragments was confirmed in the affected femur proximal part.Three days after returning home for follow-up observation, emergency transportation and x-ray confirmation were performed again.As a result, nail breakage and subtrochanteric fracture were confirmed near the nail lag screw insertion part.After removing the broken implant on 7/22, the t2alpha femoral nail was replaced again and fixed".Physician's point of view: it was the occurrence of bone fragments in a fall and stress concentration in the implant during early loading.
 
Additional Manufacturer Narrative
The reported event could be confirmed with the help of x-ray provided.The device inspection was not possible as the product was not returned for investigation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.The instructions for use instructs user that: ¿informing the patient: the surgeon must warn patient that the device cannot and does not replicate a normal healthy bone, that the device can break or become damaged as a result of strenuous activity, trauma, mal-union or non-union and that the device has a finite expected service life and may need to be removed at some time in the future.Explain the need to report unusual changes in the implantation area as well as falls or accidents even if the device or the site of operation did not appear to be harmed at the time.¿ more detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.However, one of the probable causes of the nail breakage could be fall of patient.Fatigue fracture (due to stress concentration in the implant during early loading) could also be one of the probable causes but that could be confirmed only if the device would have been returned and inspected.If device is returned or any further information is provided, the investigation report will be reassessed.
 
Event or Problem Description

Brand Name
RECONSTRUCTION NAIL R1.5, TI, LEFT T2 RECON 9X360 MM X 125
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
MDR Report Key10417658
Report Number0009610622-2020-00471
Device Sequence Number2854184
Product Code HSB
UDI-Device Identifier04546540383716
UDI-Public04546540383716
Combination Product (Y/N)N
PMA/510(K) Number
K102992
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/31/2023
Device Model Number1843-0936S
Device Catalogue Number18430936S
Device Lot NumberK08F354
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/21/2020
Supplement Date Received by Manufacturer10/15/2020
Initial Report FDA Received Date08/17/2020
Supplement Report FDA Received Date11/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;